Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 25, 2021, 5:20 PM CDT for Piatt County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 5:20 PM CDT (22:20 UTC)
- Expired
- May 25, 2021, 5:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
County Piatt County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS83 KILX 252220 SPSILX Special Weather Statement National Weather Service Lincoln IL 520 PM CDT Tue May 25 2021 ILZ044-053-252245- Macon-Piatt- 520 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIATT AND EAST CENTRAL MACON COUNTIES UNTIL 545 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near Cerro Gordo, or 10 miles southwest of Monticello, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. A wind gust of 45 mph was reported at the Decatur airport at 5 pm. Locations impacted include... Monticello, Cerro Gordo, White Heath, Cisco, Milmine, Galesville and Lodge. This includes the following highways... Interstate 72 between mile markers 150 and 173. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3984 8875 3996 8884 4023 8847 3999 8847 TIME...MOT...LOC 2219Z 224DEG 32KT 3995 8873 $$ Geelhart
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 25, 3:21 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 25, 3:21 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 321 PM CDT Tue May 25 2021 .SYNOPSIS... Issued at 134 PM CDT Tue May 25 2021 Scattered showers and thunderstorms will increase in coverage late tonight as a cold front approaches from the northwest. Then, after a dry day for most on Wednesday, another chance for widespread showers and storms arrives Thursday afternoon and into Thursday night, bringing the potential for strong-to-severe storms and torrential rain. Conditions turn cooler and drier for the holiday weekend. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 134 PM CDT Tue May 25 2021 Afternoon GOES WV imagery depicts a closed upper-level low spinning over southern Manitoba. This feature will help drive a surface cold front through the upper Midwest tonight into Wednesday. Scattered light showers have developed west of the Illinois River this afternoon in response to subtle shortwave energy rippling through the mid-level flow. Skinny CAPE and poor shear profiles have limited convective activity up until this point, and that trend will likely continue through early this evening as quite a bit of dry air remains in the lowest few kilometers of the troposphere, further hindering updrafts. Latest CAMs are suggesting scattered showers staying west of I-55 through this evening, with a mostly dry forecast for locations east of I-55 given the drier air. However, as the nocturnal LLJ begins to strengthen and veer into southern Illinois late tonight ahead of the cold front, more widespread showers and thunderstorms are anticipated and locations east of I-55 will no longer be spared. When it's all said and done, QPF will range between a couple tenths across most locations and one inch wherever convection becomes focused overnight, namely south of I-72. The current placement of the front extends from Minneapolis, MN to Sioux City, IA to Grand Island, NE. The latest hi-res trends suggest frontal passage occurs at Peoria by 13z/8am, at Lincoln by 15z/10am, and at Mattoon by 17z/12pm. In its wake, a drier and slightly less humid air mass will settle into central Illinois for Wednesday afternoon. Temperatures will still warm into the lower to middle 80s beneath plenty of sunshine while overnight lows cool to near 60 degrees. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 134 PM CDT Tue May 25 2021 The attention quickly shifts to Thursday as a frontal system rides roughly parallel to the I-70 corridor. By late Thursday afternoon, portions of southern and central Illinois will be positioned in a warm sector with a boundary layer characterized by surface dewpoints in the mid 60s, MLCAPE values between 500-1500 J/kg, and deep layer shear around 40 kts. As the system warm front slowly lifts northward across the region, backed surface winds will likely enhance low-level turning and support organized updrafts. There is still some uncertainty on whether storms will be surface-based or elevated. The latest BUFKIT soundings reveal a capping inversion through much of the day, and a potential decaying MCS earlier that morning may limit solar insolation. Nevertheless, strong potential instability and mid-level flow will favor organized storms Thursday evening. Another concern for Thursday evening will be the potential for flash flooding. With anomalously high PWATs (progged in the 95th percentile of climatology) and storm motion roughly parallel to the frontal boundary, repeated rounds of heavy thunderstorms will be possible across portions of central Illinois. Latest QPF guidance from WPC offers 0.75"-1.50" across our outlook region, but the potential for localized 3.00"+ is certainly a possibility. Friday through early next week continues to look like a dry stretch across the Great Lakes and Midwest with mild temperatures beneath an expansive area of cooler surface high pressure. Daily temperatures through the holiday weekend will yield afternoon temperatures in the upper 60s to lower 70s with overnight lows in the upper 40s to mid 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1156 AM CDT Tue May 25 2021 VFR conditions and SSW winds will persist through 06z with winds becoming gusty to around 20 kts this afternoon. A few showers are ongoing west of the Illinois River Valley, but additional scattered showers and storms will develop mid to late this afternoon across the area. Coverage and confidence remains low enough to preclude anything more than a VCTS/VCSH at this point and should diminish after sunset. A cold front will then approach the terminals overnight with a weakening line of showers and storms along with MVFR conditions and winds shifting more to the SW/WSW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MJA SHORT TERM...MJA LONG TERM...MJA AVIATION...MJA
Hazardous weather outlook, May 25, 3:30 PM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Tue May 25 2021 ILZ027>031-036-037-040-041-047-049-050-262030- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible later tonight and a few strong storms are possible primarily northwest of the IL River Valley. These storms could contain gusty winds and small hail. Minor flooding will continue along the Illinois River near Havana and Beardstown downstream. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are possible Thursday afternoon into Thursday night. Severe thunderstorms and locally heavy rain will be possible. Minor flooding will continue along the Illinois River at Havana and Beardstown downstream through the week. Flooding should subside at Havana on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-066>068-071>073-262030- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard- Moultrie-Piatt-Richland-Sangamon-Shelby-Vermilion- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late tonight. Severe weather is not expected, but there will be some brief heavy downpours. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms will be possible early Wednesday, and again Thursday afternoon into Thursday night. Severe thunderstorms and locally heavy rain will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MJA
In the hours before
Special weather statement, May 25, 5:20 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 520 PM CDT Tue May 25 2021 ILZ044-053-252245- Macon-Piatt- 520 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIATT AND EAST CENTRAL MACON COUNTIES UNTIL 545 PM CDT... At 519 PM CDT, Doppler radar was tracking a strong thunderstorm near Cerro Gordo, or 10 miles southwest of Monticello, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. A wind gust of 45 mph was reported at the Decatur airport at 5 pm. Locations impacted include... Monticello, Cerro Gordo, White Heath, Cisco, Milmine, Galesville and Lodge. This includes the following highways... Interstate 72 between mile markers 150 and 173. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lincoln. && LAT...LON 3984 8875 3996 8884 4023 8847 3999 8847 TIME...MOT...LOC 2219Z 224DEG 32KT 3995 8873 Geelhart
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.